Alert archive / Iowa / Freeze Warnings in 2015

Freeze Warning 2, NWS Quad Cities, IA

October 16, 2015Clark County, Scotland County, Missouri; 21 counties in Iowa; 13 counties in Illinois

NWS Quad Cities, IA issued this freeze warning at Oct 16, 2015, 3:45 AM CDT for Clark County, Scotland County, Missouri; 21 counties in Iowa; 13 counties in Illinois. It took effect at Oct 16, 2015, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 3:45 AM CDT (08:45 UTC)
In effect from
Oct 16, 2015, 11:00 PM CDT
Expired
Oct 17, 2015, 9:00 AM CDT
In force
10 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2654 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS73 KDVN 160845
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT FRI OCT 16 2015

...WIDESPREAD FREEZE TONIGHT...

.BREEZY NORTHWEST WINDS TODAY WILL USHER IN MUCH DRIER AIR. CANADIAN
HIGH PRESSURE OVERNIGHT WILL BRING CLEAR SKIES AND LIGHT WINDS TO
EASTERN IOWA...WESTERN ILLINOIS..AND NORTHEASTERN
MISSOURI...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. URBAN
AREAS WILL NOT BE AS COLD AS RURAL LOCATIONS BUT SHOULD STILL
EXPERIENCE TEMPERATURES NEAR FREEZING. THIS WILL LIKELY BE THE END
OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

IAZ040>042-051>054-063>068-077-078-ILZ001-002-007-009-015>018-024-
026-161645-
/O.UPG.KDVN.FZ.A.0001.151017T0500Z-151017T1400Z/
/O.NEW.KDVN.FZ.W.0002.151017T0400Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...MONMOUTH
345 AM CDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...LOWS IN THE MID TO UPPER 20S.

* TIMING...AFTER 11 PM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ076-087>089-098-099-ILZ025-034-035-MOZ009-010-161645-
/O.UPG.KDVN.FZ.A.0001.151017T0500Z-151017T1400Z/
/O.NEW.KDVN.FZ.W.0002.151017T0600Z-151017T1400Z/
KEOKUK-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
OQUAWKA...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
345 AM CDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...LOWS AROUND 30.

* TIMING...AFTER 1 AM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

UTTECH
5 follow-up statements
842 
WWUS73 KDVN 161440
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT FRI OCT 16 2015

...WIDESPREAD FREEZE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING CLEAR SKIES AND LIGHT WINDS TO
EASTERN IOWA...WESTERN ILLINOIS..AND NORTHEASTERN
MISSOURI OVERNIGHT...ALLOWING TEMPERATURES TO FALL BELOW
FREEZING. URBAN AREAS WILL NOT BE AS COLD AS RURAL LOCATIONS BUT
SHOULD STILL EXPERIENCE TEMPERATURES NEAR FREEZING. THIS WILL
LIKELY BE THE END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

IAZ040>042-051>054-063>068-077-078-ILZ001-002-007-009-015>018-024-
026-162245-
/O.CON.KDVN.FZ.W.0002.151017T0400Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...MONMOUTH
940 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURES...LOWS IN THE MID TO UPPER 20S.

* TIMING...AFTER 11 PM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ076-087>089-098-099-ILZ025-034-035-MOZ009-010-162245-
/O.CON.KDVN.FZ.W.0002.151017T0600Z-151017T1400Z/
KEOKUK-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
OQUAWKA...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
940 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURES...LOWS AROUND 30.

* TIMING...AFTER 1 AM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

RP KINNEY
812 
WWUS73 KDVN 162028
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT FRI OCT 16 2015

...WIDESPREAD FREEZE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING CLEAR SKIES AND LIGHT WINDS TO
EASTERN IOWA...WESTERN ILLINOIS..AND NORTHEASTERN MISSOURI
OVERNIGHT...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. URBAN
AREAS WILL NOT BE AS COLD AS RURAL LOCATIONS BUT SHOULD STILL
EXPERIENCE TEMPERATURES NEAR FREEZING. THIS WILL LIKELY BE THE
END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

IAZ040>042-051>054-063>068-077-078-ILZ001-002-007-009-015>018-024-
026-170430-
/O.CON.KDVN.FZ.W.0002.151017T0400Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...MONMOUTH
328 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURES...LOWS IN THE LOWER TO UPPER 20S.

* TIMING...AFTER 11 PM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ076-087>089-098-099-ILZ025-034-035-MOZ009-010-170430-
/O.CON.KDVN.FZ.W.0002.151017T0600Z-151017T1400Z/
KEOKUK-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
OQUAWKA...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
328 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURES...LOWS IN THE UPPER 20S TO AROUND 30.

* TIMING...AFTER 1 AM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

RP KINNEY
058 
WWUS73 KDVN 170147
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT FRI OCT 16 2015

...WIDESPREAD FREEZE TONIGHT...

.CANADIAN HIGH PRESSURE WILL BRING CLEAR SKIES AND LIGHT WINDS TO EASTERN
IOWA...WESTERN ILLINOIS..AND NORTHEASTERN MISSOURI OVERNIGHT...ALLOWING
TEMPERATURES IN MOST AREAS TO FALL WELL BELOW FREEZING. URBAN AREAS
WILL NOT BE AS COLD AS RURAL LOCATIONS BUT SHOULD STILL EXPERIENCE
TEMPERATURES NEAR FREEZING. THIS WILL LIKELY BE THE END OF THE GROWING
SEASON FOR UNCOVERED VEGETATION.

IAZ040>042-051>054-063>068-077-078-ILZ001-002-007-009-015>018-024-
026-171000-
/O.CON.KDVN.FZ.W.0002.151017T0400Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...MONMOUTH
847 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 20S.

* TIMING...AFTER 11 PM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ076-087>089-098-099-ILZ025-034-035-MOZ009-010-171000-
/O.CON.KDVN.FZ.W.0002.151017T0600Z-151017T1400Z/
KEOKUK-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
OQUAWKA...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
847 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURES...LOWS IN THE UPPER 20S TO AROUND 30.

* TIMING...AFTER 1 AM TONIGHT THROUGH 9 AM SATURDAY.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

NICHOLS
794 
WWUS73 KDVN 170852
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CDT SAT OCT 17 2015

...WIDESPREAD FREEZE THROUGH EARLY THIS MORNING...

.TEMPERATURES HAVE FALLEN INTO THE UPPER 20S TO MIDDLE 30S SO
FAR. ADDITIONAL COOLING IS EXPECTED THROUGH AT LEAST 7 AM
CDT...WHICH WILL RESULT IN WIDESPREAD FREEZING CONDITIONS. URBAN
AREAS WILL NOT BE AS COLD AS RURAL LOCATIONS BUT SHOULD STILL
EXPERIENCE LOW TEMPERATURES NEAR FREEZING. THIS MORNING WILL
LIKELY BE THE END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

IAZ040>042-051>054-063>068-077-078-ILZ001-002-007-009-015>018-024-
026-171400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-WARREN-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...WASHINGTON...WAPELLO...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...MONMOUTH
352 AM CDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID TO UPPER 20S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ076-087>089-098-099-ILZ025-034-035-MOZ009-010-171400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-151017T1400Z/
KEOKUK-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
OQUAWKA...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
352 AM CDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...END OF THE GROWING SEASON FOR UNCOVERED VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

UTTECH
357 
WWUS73 KDVN 171406
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT SAT OCT 17 2015

...FREEZE WARNING ALLOWED TO EXPIRE...

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171515-
/O.EXP.KDVN.FZ.W.0002.000000T0000Z-151017T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
906 AM CDT SAT OCT 17 2015

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE EITHER WARMED ABOVE FREEZING...OR WILL SO OVER
THE NEXT HOUR. THUS THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE
AT 9 AM CDT.

$$

12

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Oct 16, 3:28 AM CDT, 17 minutes earlier.

Area forecast discussion, Oct 16, 3:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 AM CDT FRI OCT 16 2015

.SYNOPSIS...
ISSUED AT 308 AM CDT FRI OCT 16 2015

LIGHT BUT STEADY NORTHWESTERLY FLOW CONTINUES IN ADVANCE
OF AN APPROACHING 1034MB SFC HIGH OVER THE DAKOTAS. TEMPS OVER E
IOWA/W ILLINOIS WERE GENERALLY IN THE UPPER 30S TO LOWER 40S UNDER
CLEAR SKIES. ANY AREAS OF FROST EARLY THIS MORNING WOULD BE PATCHY
AND CONFINED TO LOW-LYING AREAS SHELTERED FROM THE WIND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 308 AM CDT FRI OCT 16 2015

TODAY...COLD AIR ADVECTION SHOULD DROP 850MB TEMPS TO -2 C TO
-4 C...AND 1000-500MB THICKNESSES TO 540-546 DAM RESULTING IN HIGHS
IN THE LOWER TO MIDDLE 50S. DAYTIME MIXING WILL CREATE BREEZY
CONDITIONS AGAIN TODAY. FORECAST SOUNDINGS HAVE MIXING TO
850MB...BASED ON WINDS AT THIS LEVEL ANTICIPATE PEAK GUSTS UP NEAR
25 MPH...MUCH LOWER THAN YESTERDAY.

ALTHOUGH TEMPS WILL BE COOLER TODAY...THE BREEZY CONDITIONS AND
LOW RELATIVE HUMIDITY IN THE 30-40 PERCENT RANGE MEANS
AGRICULTURAL FIELDS REMAIN SUSCEPTIBLE TO WILDFIRE STARTS.

TONIGHT...FREEZE WARNING IN AFFECT FOR THE DVN CWA...E IOWA/W
ILLINOIS AND EXTREME NORTHEAST MISSOURI. A SFC HIGH IS FORECAST TO
MOVE RIGHT OVER THE UPPER MISSISSIPPI VALLEY RESULTING IN LIGHT
WINDS...WHICH COMBINED WITH DEWPOINTS IN THE 20S...WILL CAUSE
TEMPS TO FALL INTO THE MID TO UPPER 20S. SLIGHTLY WARMER TEMPS IN
THE LOWER 30S ON AVG ARE FORECAST ROUGHLY SOUTH OF A SIGOURNEY
IOWA TO MACOMB ILLINOIS LINE. THIS WILL LIKELY BE THE END OF THE
GROWING SEASON ACROSS THE AREA.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 308 AM CDT FRI OCT 16 2015

THE COOL WEATHER OVER THE WEEKEND WILL BE FOLLOWED BY A RETURN TO
ABOVE NORMAL TEMPERATURES NEXT WEEK WITH LOW CHANCES FOR
PRECIPITATION. BELOW NORMAL TEMPERATURES SATURDAY...BROUGHT ON BY A
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE...WILL BE SHORT-
LIVED. A PROGRESSIVE UPPER LEVEL PATTERN WILL RESULT IN THE UPPER
LEVEL RIDGE CURRENTLY OVER THE ROCKIES EDGING EASTWARD...WITH
RESULTING WARM ADVECTION BOOSTING DAYTIME TEMPERATURES BACK INTO THE
70S FOR THE FIRST HALF OF THE WEEK.

SATURDAY...CANADIAN HIGH PRESSURE WILL BE OVERHEAD THROUGH THE DAY
RESULTING IN SUNSHINE AND LIGHT WINDS. WITH 850 MB TEMPERATURES ONLY
AROUND ZERO TO 4 BELOW AND A FROSTY START TO THE DAY...SURFACE
TEMPERATURES WILL STRUGGLE TO REACH THE LOWER TO MID 50S. SATURDAY
NIGHT...THE HIGH EDGES EASTWARD WITH A LIGHT RETURN FLOW LIKELY IN
THE FAR WEST BY SUNDAY MORNING. IF SKIES REMAIN MOSTLY CLEAR...IT
WILL BE ANOTHER FROSTY NIGHT...AND WILL MENTION FROST OVER ALL BUT
THE FAR WEST. THE DRY AIR MAY AGAIN COOL TO NEAR OR BELOW FREEZING
IN THE EAST...BUT WILL HOLD MINS IN THE WEST TO THE MID 30S. THE
POTENTIAL NEED FOR FROST/FREEZE HEADLINES WILL BE DEPENDENT ON THE
EXTENT OF THE HARD FREEZE FRIDAY NIGHT.

SUNDAY THROUGH WEDNESDAY...A LOW LEVEL SOUTHERLY FLOW WILL RESULT IN
A WARMING TREND...BOOSTING HIGHS FROM THE UPPER 50S TO LOWER 60S
SUNDAY...BACK TO THE LOWER 70S TUESDAY AND WED. MODELS MAINTAIN AT
LEAST A LOW POTENTIAL FOR RAIN TUESDAY THROUGH WED...WHERE MODEL QPF
IS ADVERTISED AND RESULTS MAINLY FROM MOISTURE RETURN AND WARM AIR
ADVECTION ALOFT. THE BEST CHANCE WOULD APPEAR TO BE LATE WED INTO
WED NIGHT...WHERE THE GFS...ECMWF AND CANADIAN SHOW A COLD FRONT
MOVING THROUGH TO PROVIDE A TANGIBLE FOCUS FOR SHOWERS AND POSSIBLY
THUNDERSTORMS. ONLY A GLANCING BLOW OF COOL AIR IS SHOWN FOLLOWING
FOR THURSDAY...WITH ABOVE NORMAL TEMPERATURES LIKELY BY AGAIN BY
FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1113 PM CDT THU OCT 15 2015

VFR CONDS THROUGH THIS TAF CYCLE. LOW PRESSURE IN THE GREAT LAKES
REGION AND HIGH PRESSURE IN THE PLAINS WILL BRING CLEAR SKIES.
NORTHWEST WINDS AROUND 10 KNOTS TONIGHT THEN NORTHWEST SUSTAINED
10 TO 15 KNOTS WITH GUSTS TO 20 TO 25 KNOTS ON FRIDAY...RAPIDLY
DIMINISHING LATE IN THE AFTERNOON AS THE HIGH PRESSURE RIDGE
BUILDS INTO IOWA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CDT SATURDAY FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-VAN BUREN.

IL...FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM CDT SATURDAY FOR
     BUREAU-CARROLL-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR HANCOCK-
     HENDERSON-MCDONOUGH.

MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR CLARK-SCOTLAND.

&&

SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...SHEETS
AVIATION...HAASE
Hazardous weather outlook, Oct 15, 7:34 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT THU OCT 15 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
734 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLD AIR RETURNS TO THE AREA FRIDAY AND FRIDAY NIGHT AS CANADIAN
HIGH PRESSURE BUILDS IN. WIDESPREAD FROST AND EVEN A FREEZE LOOK
LIKELY ACROSS THE AREA. THOSE WITH INTERESTS SENSITIVE TO FREEZING
TEMPERATURES SHOULD START TO PLAN FOR A POTENTIAL FREEZE FRIDAY
NIGHT INTO SATURDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR THE
ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

HAASE

Nearby

Freeze Warnings in Iowa, 2015Freeze Warnings in Illinois, 2015Freeze Warnings in Missouri, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.